MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703050
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire was used to treat kidney stones during a percutaneous nephrolithotomy procedure performed on (b)(6) 2024.After completion of the procedure successfully with the sensor guidewire, when the physician performed final check with the ureteroscope, a plastic sheath (sleeve) of the guidewire was observed to be detached.The plastic sheath was removed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of sleeve detached.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of sleeve detached.Update to block g2: costa rica block h10: the returned sensor wire was analyzed, and upon magnification it was observed that the ptfe peeled in different sections of the coil and the sleeve was fully detached.No other problems with the device were noted.The reported event was confirmed.With all the available information, boston scientific concludes that the reported event was confirmed.It is possible that this could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could lead to detach the sleeve and cause the peeling on the ptfe.Based on the information available and analysis results, a conclusion code of adverse event related to procedure has been assigned to this investigation.
 
Event or Problem Description

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18654052
Report Number2124215-2024-06192
Device Sequence Number20881072
Product Code EZB
UDI-Device Identifier08714729376354
UDI-Public08714729376354
Combination Product (Y/N)N
Initial Reporter CountryCS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Model NumberM0066703050
Device Catalogue Number670-305
Device Lot Number0032399869
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale